Iron Supplement

The red blood cells in the blood contain the maximum amount of iron. Iron is essential for good health as red blood cells carry oxygen from the lungs to other tissues of the body. You might need iron supplements in conditions like iron-deficiency anemia, pregnancy, during menstruation, dialysis, excess blood loss, etc.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What is the reason for black stool in a baby who is on iron supplement?

Query: Hello doctor, My daughter is 19 months old and she passed a dark black putty stool today. She has been taking iron supplements for anemia for three and a half months now, and I have never seen a stool like this before. Should I get her checked over at emergency?  Read Full »


Dr. Babu Lal Meena

Child Health Specialist, Family Physician, General Practitioner, Medical Gastroenterologist, Paediatrician

Answer: Hello, Welcome to icliniq.com. Dark color stool is probably due to iron supplement, you may be not noticed it previously or it may be that yesterday she has given more amount of iron supplement. Dark color stool due to blood is unlikely if there is no underlying liver disease or swallowed blood du...  Read Full »

Are eating slate pencils and raw rice normal?

Query: Hello doctor,My sister eats slate pencils of two boxes a day and she also eats raw rice too much. So can you give some medicines which taste like a slate pencil?  Read Full »


Dr. Kiran Anaparthi

Family Physician, HIV AIDS Specialist

Answer: Hi, Welcome to icliniq.com. First, child eating slate pencils and rice is an indication of severe anemia. Tell your parents to get tested for hemoglobin and start on the iron supplement which increases iron levels and blood levels and reduces craving for these rice and slate pencils. Second, the ...  Read Full »

Is red vomit after having red vine something serious?

Query: Hello doctor,I am 26 years old female. The day before yesterday night I drank alcohol for the first time. I had whiskey and my last drink was one glass of red wine. After coming back around half an hour later I felt sick and I puked. Now my worry is my vomit was red colored like there were not red s...  Read Full »


Dr. Sagar Ramesh Makode

Cardiologist, General Medicine Physician, Internal Medicine Physician, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. The red vomit is likely due to red wine only. Alcohol causes gastritis and vomiting, and you likely vomited red wine out. I guess you did not have abdominal pain. The bloody vomitus is brown in color rather than red. Was the color of vomitus matching with wine, if ye...  Read Full »

Can iron deficiency cause tremors?

Query: Hi doctor, I am just wondering if it is possible to have neurological symptoms with low ferritin levels. My hemoglobin is 13, but the last check on ferritin said it was 5.3. I am suffering severe internal tremors, fatigue, cold hands and feet and weak shaking legs. My symptoms improve while on a s...  Read Full »


Dr. Smrita Singh

Pathologist, Family Physician, General Practitioner, Hematologist

Answer: Hello, Welcome to icliniq.com. A low ferritin can cause fatigue and weakness. A full iron deficiency panel needs to be done. This includes: CBC (complete blood count) Differentials. Hemoglobin. RBC (Red blood cell). Hematocrit. RDW-CV. MCV. MCH. Serum iron. TIBC (total iron binding capacity). Satura...  Read Full »

Can low iron cause fever?

Query: Hi doctor, I am a 23 year old female. My present symptoms are feeling weak and unable to walk or stand continuously for a few minutes. My Hb% is 9 and I am anemic. I also have fever for one week and taking Oritaxim-O 200. Please help.  Read Full »


Dr. Ganeshkumar Suresh Satpute

General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Looking at your complaints, your weakness is due to anemia. You have iron deficiency anemia after looking at your reports (attachment removed to protect patient identity) and you need to take Iron supplements for three months. I suggest tablet Bizfer-XT for three months. ...  Read Full »

I am getting bruises on my legs over the past two weeks. What is the reason for it?

Query: Hello doctor, I am a 25-year-old female, with height 163 cm and weight 68 kg. I have been getting bruising on my legs over the past two weeks for no apparent reason. My veins have become very visible and prominent and have also started bruising. In this time I have noticed roughly a dozen bruises. ...  Read Full »


Dr. Parth R Goswami

Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to icliniq.com. You need to rule out the underlying cause for peripheral neuropathy like diabetes, peripheral vascular disease, thyroid issue, calcium deficiency, B12 deficiency, etc. For that color doppler leg, random blood sugar estimation, serum TSH estimation, serum B12 estimati...  Read Full »

Why is my hemoglobin 5.4?

Query: Hi doctor, I am 33 years old, 6 feet and 3 inches tall, and my weight is 100 kg. My hemoglobin level is 5.4 g/dL, and platelet level is 1.38 lakh/mcL. I have attached the reports. Please help.  Read Full »


Dr. Ashaq Hussain Parrey

General Medicine Physician, Internal Medicine Physician, Rheumatologist

Answer: Hi, Welcome to icliniq.com. I went through your post and the investigations (attachment removed to protect patient identity). You have severe iron deficiency anemia, and your hemoglobin is less than six, which makes you a candidate to get admitted to the hospital. First, receive blood followed by...  Read Full »

Can Orofer XT be used instead of Orofer?

Query: Hi doctor, We were prescribed Orofer but got Orofer XT for iron deficiency. Is it fine to have Orofer XT instead of Orofer?  Read Full »


Dr. Pooja Pardhi

General Medicine Physician, General Practitioner, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Iron deficiency anemia is very common. You should start taking iron supplements only after an accurate diagnosis is made. Because if taken in over dosage it may cause health problems. Iron supplements should not be given in iron overload, thalassemia and non iron...  Read Full »

Is using Pantoprazole with Cutein in acne patients effective?

Query: Hello doctor, I have acne for around five years. Now I am using Cutein tablets. I suddenly got a burning sensation in my stomach. So, now I am using Pantoprazole tablets along with Cutein. Is that effective or injurious?  Read Full »


Dr. Mohammed Parvez

Internal Medicine Physician, General Medicine Physician

Answer: Hi, Welcome to icliniq.com. Cutein tablet contains Iron as one of the ingredients, along with some other vitamins. The iron tablets can give increased acid in the stomach and indigestion. But, if you take both Cutein and Pantoprazole tablets together, the iron will not get absorbed. Therefore, fir...  Read Full »

My CBC showed 1+ anisocytosis. Any suggestions?

Query: Hello doctor,My recent CBC showed 1+ anisocytosis and 1+ anisocytosis. My hemoglobin is 12.9. The lowest hemoglobin I ever had was I believe post my C-section. I do take multivitamin/ or prenatal almost on daily basis even now. I am concerned with these results: I know in previous blood test it show...  Read Full »


Dr. Smrita Singh

Pathologist, Family Physician, General Practitioner, Hematologist

Answer: Hello, Welcome to icliniq.com. Anisocytosis means a difference in the size of the red blood cells. This could mean that you have a mild iron deficiency. Anisocytosis of 1+ is a very mild variation in the size of the RBCs. Your hemoglobin levels are towards the lower end of the normal range and it...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.